I am taking meds for sleep Amitriptyline 25 mg and Buspar 20 mg 2x day for anxiety. But needed something for depression and motivation. I decided to take Generic Wellbutrin instant release 75 mg. It has been 4 days, it does ramp up my anxiety but my doc gave me xanax to get me past the transition. Since starting the Wellbutrin I have bouts of wanting to cry. Is this normal? Thank you
Is Wellbutrin making me sad?
Question posted by janiebme on 15 Feb 2016
Last updated on 25 September 2019 by Dottie25
I was on Wellbutrin for one week. Horrible hallucinations/nightmares! Woke up at 4 am wanting to slit my wrists. Talked myself out of it bc bathtub was dirty and didn’t want to be found in dirty tub. I was on for 1 week: tapering took 3 weeks. That was my 4th antidepressant and I won’t take any more bc of side effects. I’ve been on Xanax on and off for 20 yrs, but I’m only sleeping 3 hrs night and thinking of switching to Klonopin bc it lasts longer.
I began Wellbutrin about a week ago. I’ve noticed the following: agitation, sadness, and periods where I cry for no reason. I am not a weeper. I plan to move back to lexapro which I was on before.
Wellbutrin is a good med to give you more energy and motivation. I take it. I think it's a matter of getting used to the medicine which may take a few weeks. If you're still having problems after that I would talk to your dr again. Wellbutrin may not be the right med for you. I get a general feeling since I've started posting on this website, that some people are afraid to talk to their drs. You need to have a comfortable relationship with your psychiatrist. Maybe more so than any other dr you have. You tell them things you wouldn't tell Anyone else! Your mind is a precious thing. You have to have a good fit. I'll get down off my soap box now. This wasn't aimed at you personally. I hope you didn't take offense.
Responding to daily wine drinker with Wellbutrin... Don't Do It !! Read the Warning on the medication bottle. Wellbutrin is Not to be mixed with any form of alcohol. Not even wine ! If any doubts about this, please call your pharmacist or the prescribing Doctor. We do well to educate ourselves about our Health "Care".
Hi. Interesting question and symptom. I just started Wellbutrin and also noticed episodes of crying. Don't last all day... and after the cry, I'm okay. After 1 week, it's way less. My PCP just increased to 150 mg SR daily. Because the cry "attacks" happened when started Wellbutrin, I am thinking it's a side effect that is dissolving already. Hoping the increased dosage doesn't start it up again, but won't cause me to stop trying the new antidepressant. I feel like I'm "doing time" with depression, so I can do the time to give Wellbutrin a chance , as the side effects are tolerable. The Depression is NOT. Hope this helps.
Yes its important that you tell your Dr ASAP, if he thinks Wellbutrin is a good choice for you maybe a slower release formula is a better choice. I noticed that when I 1st sought help for my depression I was so depressed I couldn’t cry, I was horribly apathetic and when I started Remeron and Risperidone I think it was I noticed I cried a lot but I felt human and my Dr said that can be your emotions getting back to normal (paraphrased) I'm not saying thats whats happening to you just sharing my experience
Hi Janie. I re-read your original post, "Is wellbutrin making me sad?" Now I see where the doc also gave you xanax to help temporarily with the anxiety. There are 4 meds mentioned here in this post. It's definitely a MUST that you let your doctor know what is going on. Hanging in there and being patient is one thing, but, we are talking about a "medication cocktail" here. Don't mess with it. Let the doctor handle it. Something in that med mix might be causing you an adverse reaction.
This is nothing to fool around with. If you feel THAT bad, considering the kinds of meds you're taking, 3 of which are specifically for anxiety, then the wellbutrin might be exacerbating your situation, or keeping the others from working. I have you in my prayers. Please don't try to handle this on your own. It's been 10 days now, and you should not be feeling this bad still.
I took generic Wellbutrin SR for 2 wks and got more depressed. I wanted to give it a month but I wanted 2 drinks and was afraid of having a seizure. My problem is that I want an instant fix and that is unrealistic. Is the Wellbutrin helping you now? I also like to start low on any med, but when you tell a doc it isn't working they want to up the dosage & I cannot tolerate too many S/Es as I've gotten older.
Janie, for me, generic wellbutrin has been the best AD for my anxiety/depression with the least side effects. I also take a low dose of buspar for the anxiety. I took many other ADs, but this one works the best for me. So, hang in there! It's normal to have an adjustment period when starting new meds.
Hi, janie! As masso says, report these feelings to your doctor but it's not at all uncommon to feel WORSE in the initial days of starting an antidepressant. Mood swings, anxiety, increased depression have all been reported.
But the good news is these kinds of preliminary side effects resolve on their own in a matter of days to a couple weeks. So if, knowing this helps at all, you can look forward to better days ahead.
Good luck, WCV
Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.